Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Sudden back pain while getting up, x-ray shows problem in L5, S1, prescribed Meganeuron OD plus. Side effects ?

Dear Dr. Siegel, I am a female, aged 47 and experienced sudden back a few days back. The pain occurs while getting up from a chair or the bed. On showing to a doctor, I was asked to get a spine x-ray, which showed some problem in L5 and S1. Among other medicines, I have also been prescribed Meganeuron OD plus ( methylcobalamin , alpha lipoic acid and vitamins), which I understand is a supplement , Are there any side effects of taking this medicine? Thank you. Sinecerely, AAAAAA, Delhi, India
Asked On : Wed, 28 Nov 2012
Answers:  1 Views:  374
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
I, Dr Shailja take the opportunity to answer your query.
The history of back ache which is more on getting up from chair or bed and X-ray findings of a problem at the level of L5-S1 indicates disc herniation or disc protrusion or prolapse.
A disc made up of fibro-cartilage is present between two bny vertebrae. It acts as a shock absorber.
Sudden getting up can cause this disc to move out from its normal position. The protruding the disc causes symptoms of pain by compressing the various nerves in the vicinity.
Its management is conservative initially consisting of rest and supplements if required. supplements mentioned by you does not have any side effects if taken in prescribed dosage.
A displaced disc is at high risk of prolapse if there is no prolapse initially.
You should avoid picking up heavy weights and no to bend/ stand up from a bending position suddenly.
This may aggravete the problem.
Take rest and further a MRI may be required.
Stay in touch with your treating doctor.

Thanks and take care
Dr Shailja P Wahal

Answered: Wed, 28 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor